Alert archive / Massachusetts / Flash Flood Warnings in 2025
Flash Flood Warning 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jun 7, 2025, 2:41 PM EDT for Middlesex County, Massachusetts. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2025, 2:41 PM EDT (18:41 UTC)
- Expired
- Jun 7, 2025, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
County Middlesex County, MA
The radar
The Boston radar (KBOX), 50 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:10 PM EDT | FLASH FLOOD | Waltham, MA | Car stuck in flooding on Route 128 south prior to Trapelo Road. Relayed by Amateur Radio. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
387
WGUS51 KBOX 071841
FFWBOX
MAC017-072145-
/O.NEW.KBOX.FF.W.0005.250607T1841Z-250607T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
241 PM EDT Sat Jun 7 2025
The National Weather Service in Norton has issued a
* Flash Flood Warning for...
East Central Middlesex County in northeastern Massachusetts...
* Until 545 PM EDT.
* At 241 PM EDT, Doppler radar and spotter reports indicate
thunderstorms producing heavy rain and street flooding across the
warned area. Between 1 and 2 inches of rain have fallen. The
expected rainfall rate is 1 to 2 inches in 1 hour. Additional
rainfall amounts of 1 to 3 inches are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Boston, Cambridge, Newton, Somerville, Waltham, Malden, Brookline,
Medford, Arlington, Billerica, Woburn, Watertown, Lexington,
Tewksbury, Needham, Wellesley, Melrose, Saugus, Wakefield and
Reading.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4253 7107 4252 7107 4252 7104 4251 7104
4248 7105 4246 7104 4237 7112 4237 7113
4236 7114 4236 7117 4235 7117 4233 7117
4233 7116 4229 7120 4231 7123 4232 7123
4233 7127 4232 7129 4239 7140 4258 7121
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
KP2 follow-up statements
761
WGUS71 KBOX 072042
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
442 PM EDT Sat Jun 7 2025
MAC017-072145-
/O.CON.KBOX.FF.W.0005.000000T0000Z-250607T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex MA-
442 PM EDT Sat Jun 7 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT THIS
AFTERNOON FOR EAST CENTRAL MIDDLESEX COUNTY...
At 442 PM EDT, The heaviest rainfall will come to an end by 530 PM
but lighter showers may linger through early this evening. No
additional flooding is expected once the heavier rain passes.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of urban areas, highways, streets and
underpasses as well as other poor drainage and low-lying
areas.
Some locations that will experience flash flooding include...
Cambridge, Newton, Somerville, Waltham, Malden, Brookline,
Medford, Arlington, Billerica, Woburn, Watertown, Lexington,
Tewksbury, Needham, Wellesley, Melrose, Saugus, Wakefield and
Reading.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4253 7107 4252 7107 4252 7104 4251 7104
4248 7105 4246 7104 4237 7112 4237 7113
4236 7114 4236 7117 4235 7117 4233 7117
4233 7116 4229 7120 4231 7123 4232 7123
4233 7127 4232 7129 4239 7140 4258 7121
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
JWD744
WGUS71 KBOX 072141
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
541 PM EDT Sat Jun 7 2025
MAC017-072151-
/O.EXP.KBOX.FF.W.0005.000000T0000Z-250607T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex MA-
541 PM EDT Sat Jun 7 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT THIS AFTERNOON FOR
EAST CENTRAL MIDDLESEX COUNTY...
The heavy rain has ended. Flooding will ease through the evening and
is no longer expected to pose a threat. Please continue to heed
remaining road closures.
&&
LAT...LON 4253 7107 4252 7107 4252 7104 4251 7104
4248 7105 4246 7104 4237 7112 4237 7113
4236 7114 4236 7117 4235 7117 4233 7117
4233 7116 4229 7120 4231 7123 4232 7123
4233 7127 4232 7129 4239 7140 4258 7121
$$
JWDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:34 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 7, 2:34 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 234 PM EDT Sat Jun 7 2025 .SYNOPSIS... A cold front will bring showers and isolated thunderstorms with pockets of heavy rainfall later today and especially this afternoon. Dry weather returns tonight and continues into Sunday with pleasant temperatures. A few showers are possible on Monday, but the bulk of the rain with the next system will hold off until Tuesday. Dry and warmer weather follows for Wednesday and Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Key Messages... * Areas of fog this morning especially near the south coast * Showers/isolated t-storms with pockets of heavy rain today * Bulk of the rain overspreads the region between 11 am and 3 pm * Highs mainly in the 70s with some upper 60s on the immediate coast Details... Dry weather dominated very early this morning but areas of fog were expanding across the region. Some of the fog may be locally dense especially near the south coast. We do expect visibility to improve in most locations later this morning and afternoon...but fog may flirt with areas near the coast all day. A slow moving cold front approaches from the west later today and will combine with Pwats over 1.50" along with good forcing on the boundary. The result will be band of widespread showers with isolated t-storms that moves across the region from west to east. Outside a few showers into mid morning...the bulk of the rain will arrive from west to east in the 11 am to 3 pm time frame. Given the amount of forcing and high Pwat values some of the showers will contain heavy rainfall. This may result in typical nuisance street flooding...but the environment is not as favorable for the localized flash flooding that we saw yesterday. The instability will be less...generally on the order of 400-800 J/KG. Therefore...we will not be issuing a Flood Watch at this time...but it is something later shifts may need to consider based on radar trends. Regardless...pocket of heavy rainfall and brief poor drainage street flooding are certainly possible. The severe weather threat is also rather low today...given limited instability and lots of cloud cover. Clouds and showers will keep high temperatures mainly in the 70s today...but locations along the coast may only see highs in the upper 60s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Key Messages... * Any lingering showers depart this evening * Otherwise, dry with some fog tonight...lows 55-60 * Partly sunny with highs in the 70 to near 80 on Sunday Details... Tonight... Shortwave and associated cold front will exit the region this evening...taking any lingering showers with it. Otherwise...dry and pleasant tonight and a bit cooler too with lows mainly in the 55-60 degree range. Light winds coupled with leftover low level moisture will likely result in areas of fog developing overnight. Sunday... A brief ridge of high pressure builds into the region. This will result in a mixture of clouds and sunshine and a pleasant end to the weekend. High temperatures on Sunday will be in the 75 to 80 degree range...but cooler lower 70s on the immediate coast with onshore flow. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Key Messages: * Scattered showers and cooler temperatures Monday and Tuesday * Clearing Wednesday into Thursday with highs reaching the low to mid 80s Details... Onshore flow continues through Monday, allowing for a lengthier period of cooling and for high temps to remain in the mid 60s to low 70s across southern New England. Most guidance is indicating a low moving northeast off the coast to our south on Monday, bringing some scattered showers to the region Monday. Still quite uncertain on the exact track of the low... the ECMWF and NAM are indicating a closer pass to the Cape and Islands, which would bring more rain to southern New England, while the GEM and GFS are favoring more of an offshore solution, which would keep most of the rain over the waters. A warm front is expected to move through Tuesday, placing the region in the warm sector and elevating surface moisture, once again bringing rain chances. With rain looking possible for most of the day, highs are likely to remain in the 70s. A cold front passes through Tuesday night/Wednesday morning, shifting winds back to the west and ushering in some drier air. Drier and clearer conditions likely Wednesday heading into Thursday post-FROPA. With the clearing skies, high temps look to rebound into the 80s for the second half of the week. Lows through the extended period not expected to change much from night to night, remaining mostly in the 50s and 60s across southern New England. Unsettled conditions return heading into the weekend, bringing more chances for showers. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 18z TAF Update... This Afternoon...Moderate confidence. Generally expect MVFR-IFR conditions. Showers and a few thunderstorms from west to east this afternoon, some containing localized heavy downpours and a low chance for lightning. Light SE winds along the coastline. Light S winds elsewhere. Winds shift to the N late afternoon early evening. Tonight...Low confidence. VFR conditions to work into western MA/northern CT overnight; however, residual low level moisture may allow areas of fog to develop and allow MVFR- IFR conditions to return. MVFR-IFR conditions with localized LIFR conditions east of the CT River with low clouds and areas of FG/BR. Sunday...High confidence in trends but lower confidence in timing. Lingering MVFR-IFR conditions Sunday morning improving to VFR from west to east 14-17z. Will likely take a bit longer for the Cape and Islands. E winds generally at 5 to 10 knots. BOS TAF...Moderate confidence in TAF. Convective showers through 01z where a brief rumble or two of thunder is possible 20z-23z. BDL TAF...Moderate confidence in TAF. Outlook /Sunday Night through Thursday/... Sunday Night: VFR. Slight chance SHRA. Monday: Mainly VFR, with areas MVFR possible. Slight chance SHRA. Monday Night: Mainly VFR, with areas IFR possible. Slight chance SHRA. Tuesday: MVFR/IFR conditions possible. Chance SHRA, isolated TSRA. Tuesday Night: Mainly VFR, with local IFR possible. Chance SHRA. Wednesday: VFR. Breezy. Wednesday Night: VFR. Thursday: Breezy. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Today through Sunday...High confidence. A relatively weak pressure gradient will keep winds below small craft advisory thresholds today through Sunday. However....a wave of low pressure and its associated southerly swell will be enough to generate 4 to 5 foot southerly swell later today into tonight across our southern outer-waters. Therefore...we have hoisted a small craft advisory for those waters later today into tonight but conditions should drop back below criteria for Sunday. The biggest issue for mariners will be areas of fog...some of which will be locally dense especially over our southern waters during the overnight and morning hours. Outlook /Sunday Night through Thursday/... Sunday Night through Monday: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. Monday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers, isolated thunderstorms. Tuesday Night: Winds less than 25 kt. Seas up to 5 ft. Chance of rain showers. Wednesday through Thursday: Winds less than 25 kt. Areas of seas approaching 5 ft. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...Small Craft Advisory until 4 AM EDT Sunday for ANZ254>256. && SYNOPSIS...Frank/McMinn NEAR TERM...Frank SHORT TERM...Frank LONG TERM...McMinn AVIATION...Frank/McMinn/Mensch MARINE...Frank/McMinn
In the hours before
Local storm report, Jun 7, 9:36 AM EDT, 5 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
936 AM EDT Sat Jun 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Lightning Athol 42.59N 72.23W
06/06/2025 Worcester MA Fire Dept/Rescue
Garage fire due to lightning on Old Keene
Road. Relayed by amateur radio.
0520 PM Tstm Wnd Dmg Northampton 42.33N 72.68W
06/06/2025 Hampshire MA Trained Spotter
Tree down on Florence Road. Relayed by
amateur radio.
0610 PM Tstm Wnd Dmg Williamsburg 42.40N 72.72W
06/06/2025 Hampshire MA Local Official
DPW reports some tree damage in town.
Relayed by amateur radio.
0620 PM Lightning Northampton 42.33N 72.68W
06/06/2025 Hampshire MA Fire Dept/Rescue
House fire due to lightning on Moser Road.
Replayed my amateur radio.
0515 PM Lightning Orange 42.59N 72.30W
06/06/2025 Franklin MA Fire Dept/Rescue
House struck by lightning on Pleasant
Street. Relayed by amateur radio.
&&Local storm report, Jun 7, 9:37 AM EDT, 5 hours 4 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
937 AM EDT Sat Jun 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM Hail Colrain 42.67N 72.68W
06/06/2025 M1.00 Inch Franklin MA Amateur Radio
In Colrain, a trained spotter reported
quarter to half-dollar sized hail. Report
relayed via amateur radio.
0338 PM Tstm Wnd Dmg Charlemont 42.63N 72.88W
06/06/2025 Franklin MA Amateur Radio
In Charlemont trees and wires blocked North
River Road.
0350 PM Tstm Wnd Dmg Leyden 42.70N 72.62W
06/06/2025 Franklin MA Amateur Radio
In Leyden, mutiple trees and wires fell onto
George Lamb Road. Report relayed via amateur
radio.
0350 PM Tstm Wnd Dmg Rutland 42.36N 71.95W
06/06/2025 Worcester MA Amateur Radio
In Rutland, a tree fell blocking half of
East Center Road. Report relayed via amateur
radio.
0425 PM Hail Warwick 42.68N 72.33W
06/06/2025 M1.00 Inch Franklin MA Amateur Radio
Corrects previous hail report from Warwick.
In Warwick, quarter sized hail was reported.
0447 PM Tstm Wnd Dmg Conway 42.52N 72.68W
06/06/2025 Franklin MA Amateur Radio
In Conway a tree fell down on wires near
Shelburne Falls Road. Report was relayed via
Amateur radio.
0450 PM Tstm Wnd Dmg Deerfield 42.55N 72.60W
06/06/2025 Franklin MA Amateur Radio
In South Deerfield. trees came down on wires
near River Road. Report relayed via amateur
radio.
0450 PM Tstm Wnd Dmg Whately 42.45N 72.62W
06/06/2025 Franklin MA Amateur Radio
In Whately a tree fell and was blocking
Conway Road. Report relayed via amateur
radio.
0455 PM Tstm Wnd Dmg Montague 42.53N 72.53W
06/06/2025 Franklin MA Amateur Radio
Corrects previous flash flood report from
Montague. In Montague, a tree was down in
the area of Sunderland Road. Report relayed
via amateur radio.
0504 PM Hail Huntington 42.23N 72.88W
06/06/2025 M1.00 Inch Hampshire MA Amateur Radio
In Huntington the Police Chief reported
quarter sized hail. Report relayed via
amateur radio.
0515 PM Lightning Orange 42.59N 72.30W
06/06/2025 Franklin MA Fire Dept/Rescue
House struck by lightning on Pleasant
Street. Relayed by amateur radio.
0515 PM Lightning Athol 42.59N 72.23W
06/06/2025 Worcester MA Fire Dept/Rescue
Garage fire due to lightning on Old Keene
Road. Relayed by amateur radio.
0520 PM Tstm Wnd Dmg Northampton 42.33N 72.68W
06/06/2025 Hampshire MA Trained Spotter
Tree down on Florence Road. Relayed by
amateur radio.
0520 PM Hail Northampton 42.33N 72.68W
06/06/2025 M1.00 Inch Hampshire MA Amateur Radio
In Northampton there was quarter sized hail
in the Florence section of town. Report
relayed via amateur radio.
0520 PM Tstm Wnd Dmg Northampton 42.33N 72.68W
06/06/2025 Hampshire MA Amateur Radio
Corrects previous flash flood report from
Northampton. In Northhampton, trees and
wires were down on Spring Street.
0530 PM Flash Flood Charlemont 42.63N 72.88W
06/06/2025 Franklin MA Amateur Radio
Corrects previous flash flood report from
Charlemont. In Charlemont, flash flooding
washed out Legate Hill road at route 2.
Report relayed via amateur radio.
0530 PM Flash Flood Orange 42.59N 72.31W
06/06/2025 Franklin MA Amateur Radio
East Main street between Water and Mechanic
Street closed due to flooding.
0548 PM Tstm Wnd Dmg Colrain 42.67N 72.68W
06/06/2025 Franklin MA Amateur Radio
Corrects previous flash flood report from
Colrain. In Colrain, a tree fell and was
blocking Coombs Hill Road. Report relayed
via amateur radio.
0610 PM Tstm Wnd Dmg Williamsburg 42.40N 72.72W
06/06/2025 Hampshire MA Local Official
DPW reports some tree damage in town.
Relayed by amateur radio.
0612 PM Hail Westfield 42.14N 72.76W
06/06/2025 M1.00 Inch Hampden MA Amateur Radio
In Westfield quarter sized hail was
reported.
0615 PM Tstm Wnd Gst Westfield-Barnes AP 42.17N 72.72W
06/06/2025 M59 MPH Hampden MA Amateur Radio
ASOS station KBAF Westfield-Barnes AP.
0615 PM Flash Flood 3 NNW of Athol 42.62N 72.26W
06/06/2025 Franklin MA Amateur Radio
Royalston Road in Orange MA - Edges of the
road washed out to a foot deep in spots.
Many rocks rocks rolled onto the roadway.
0620 PM Lightning Northampton 42.33N 72.68W
06/06/2025 Hampshire MA Fire Dept/Rescue
House fire due to lightning on Moser Road.
Replayed my amateur radio.
0620 PM Hail Orange 42.59N 72.31W
06/06/2025 E1.25 Inch Franklin MA Amateur Radio
0620 PM Tstm Wnd Dmg Westfield 42.14N 72.76W
06/06/2025 Hampden MA Amateur Radio
In Westfield a tree fell blocking Lockhouse
Road.
0640 PM Flash Flood 1 NE Westfield-Barnes A 42.18N 72.71W
06/06/2025 Hampden MA Amateur Radio
Industrial Park road had 1 foot of water
across the road.
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:11 AM EDT | Small Craft Advisory | BOX | 26 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.